Alert archive / Ohio / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 3, 2015, 8:04 PM EDT for Fairfield County, Franklin County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2015, 8:04 PM EDT (00:04 UTC)
- Expired
- Sep 3, 2015, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fairfield County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:38 PM EDT | FLOOD | 1 N Groveport, OH | HIGH WATER REPORTED ON HAMILTON ROAD NORTH OF GROVEPORT. |
| Sep 3, 8:38 PM EDT | FLOOD | 5 E Downtown Columbus, OH | HIGH WATER REPORTED AT E MAIN STREET AND BARNETT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448
WGUS51 KILN 040004
FFWILN
OHC045-049-040300-
/O.NEW.KILN.FF.W.0029.150904T0004Z-150904T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
804 PM EDT THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL OHIO...
* UNTIL 1100 PM EDT.
* AT 802 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER TWO
INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLUMBUS...REYNOLDSBURG...UPPER ARLINGTON...GAHANNA...
PICKERINGTON...BEXLEY...CANAL WINCHESTER...GROVEPORT...OHIO STATE
UNIVERSITY...WHITEHALL...OBETZ...LITHOPOLIS...CARROLL...BRICE...
PORT COLUMBUS AIRPORT AND BLACKLICK ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3979 8269 3980 8291 4004 8306 4005 8278
4002 8277 3994 8278 3994 8274
$$
CONIGLIO1 follow-up statement
313
WGUS71 KILN 040251
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 PM EDT THU SEP 3 2015
OHC045-049-040300-
/O.EXP.KILN.FF.W.0029.000000T0000Z-150904T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN OH-FAIRFIELD OH-
1051 PM EDT THU SEP 3 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FRANKLIN AND NORTHWESTERN
FAIRFIELD COUNTIES WILL EXPIRE AT 1100 PM EDT...
THE HEAVY RAIN HAS ENDED AND WATER WAS RECEDING. SIGNIFICANT
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3979 8269 3980 8291 4004 8306 4005 8278
4002 8277 3994 8278 3994 8274
$$
HICKMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 7:32 PM EDT, 32 minutes earlier.
Area forecast discussion, Sep 3, 7:32 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 732 PM EDT THU SEP 3 2015 .SYNOPSIS... A WEAK UPPER DISTURBANCE WILL LINGER ACROSS THE GREAT LAKES REGION INTO THE WEEKEND BEFORE DISSIPATING. THIS WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS IN ADDITION...VERY WARM AND HUMID CONDITIONS WILL PERSIST. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ISOLATED TO SCATTERED CONVECTION ACROSS THE EASTERN COUNTIES SHOULD MOVE OUT OF THE AREA LATE THIS AFTERNOON. THEN THE QUESTION IS WHETHER ADDITIONAL STORMS WILL FORM NORTH OF THE REGION IN UNSTABLE AIR MASS JUST SOUTH OF ACTIVITY THAT HAS BEEN MOVING ACROSS MICHIGAN. HIGH RESOLUTION GUIDANCE SUGGESTS THAT THIS WILL OCCUR AND DROP INTO THE FAR NORTHERN COUNTIES THIS EVENING. ANY ACTIVITY SHOULD WEAKEN QUITE A BIT BY THE TIME IT REACHES THE I-70 CORRIDOR OVERNIGHT. HAVE INCLUDED CHANCE POPS TO ACCOUNT FOR THIS POTENTIAL. FORECAST LOWS A BLEND OF PERSISTENCE AND COOLER MOS NUMBERS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... THERE IS A REASONABLY CONSISTENT SIGNAL THAT A WEAK BOUNDARY WILL EXIST ACROSS THE NORTHERN COUNTIES WHICH SHOULD SERVE AS A FOCUS FOR MORE STORMS ON FRIDAY ESPECIALLY WITH WEAKENING UPPER LOW OVER THE GREAT LAKES WOBBLING A BIT FURTHER SOUTH. THIS ACTIVITY SHOULD DIMINISH DURING THE EVENING. MORE SCATTERED STORMS WILL BE POSSIBLE ON SATURDAY...PERHAPS A BIT FURTHER EAST THAN FRIDAY... AS SHEAR AXIS LEFT OVER FROM THE UPPER SYSTEM WILL REMAIN ACROSS THE REGION. EXPECT ANY CONVECTION TO END WITH LOSS OF HEATING SATURDAY EVENING. IN A STAGNANT PATTERN WITH NO CHANGE IN AIR MASS...SHOULD CONTINUE TO BE ONLY MINOR VARIATIONS IN TEMPERATURES FROM DAY TO DAY AND NIGHT TO NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... SOUTHERLY FLOW WILL ALLOW FOR TEMPERATURES TO CLIMB INTO THE MID 80S TO NEAR 90 DEGREES ACROSS THE FA SUNDAY THROUGH TUESDAY. SUNDAY THROUGH TUESDAY WILL PRIMARILY BE DRY HOWEVER A FEW STORMS WILL BE POSSIBLE ACROSS NW PORTIONS OF THE FA TUESDAY AFTERNOON INTO TUESDAY NIGHT AS THE NEXT SYSTEM APPROACHES. ON WEDNESDAY A FRONTAL BOUNDARY WILL MOVE INTO THE AREA BRINGING BETTER CHANCES OF PRECIPITATION TO THE REGION. THERE ARE SOME DIFFERENCES WITH THE MODELS ON HOW QUICKLY THIS FEATURE MOVES OUT AND WHETHER OR NOT A SECONDARY AREA OF LOW PRESSURE MOVES ALONG THE FRONT AND LINGERS PRECIPITATION ACROSS THE REGION. THE ECMWF FAVORS THE SLOWER SOLUTION WITH THE SECONDARY AREA OF LOW PRESSURE. DECIDED TO LINGER THE PRECIPITATION LONGER THAN THE GFS HOWEVER NOT AS LONG AS THE ECMWF. TEMPERATURES WILL BE COOLER ON WEDNESDAY WITH PRECIPITATION AROUND THE REGION AND ON THURSDAY AFTER THE PASSAGE OF THE FRONT. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... EXPECT MAINLY VFR UNDER HIGH PRESSURE. ISOLATED THUNDERSTORMS THAT FORMED IN THE HUMID AIRMASS WILL DISSIPATE FOR THE MOST PART WITH LOSS OF DAYTIME HEATING. HOWEVER...MORE THUNDERSTORMS COULD AFFECT CMH AND LCK LATER TONIGHT WHEN A DISTURBANCE ALOFT MAY AID CONVECTIVE DEVELOPMENT. UNDER MAINLY CLEAR SKIES...BR IS FORECAST TO REDUCE VISIBILITIES TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY IN THE PERSISTENTLY HUMID AND UNSTABLE AIRMASS. WINDS WILL REMAIN UNDER 10 KNOTS OUTSIDE OF THUNDERSTORMS. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...NOVAK AVIATION...CONIGLIO
Hazardous weather outlook, Sep 3, 5:00 AM EDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU SEP 3 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040900- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY- GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 3, 4:12 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT THU SEP 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST KCMH PORT COLUMBUS APT 40.00N 82.89W
09/03/2015 M60 MPH FRANKLIN OH ASOS
&&
BUTNERSpecial weather statement, Sep 3, 5:14 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT THU SEP 3 2015
OHZ056-032145-
LICKING OH-
514 PM EDT THU SEP 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING COUNTY
UNTIL 545 PM EDT...
AT 514 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CENTERBURG...MOVING EAST AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GRANVILLE...JOHNSTOWN...HARTFORD...FREDONIA AND US ROUTE 62 AT STATE
ROUTE 661.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4008 8250 4014 8276 4028 8275 4028 8272
4026 8248
TIME...MOT...LOC 2114Z 276DEG 6KT 4024 8270
CONIGLIOSpecial weather statement, Sep 3, 7:46 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
746 PM EDT THU SEP 3 2015
OHZ055-056-064-065-040015-
PICKAWAY OH-LICKING OH-FRANKLIN OH-FAIRFIELD OH-
746 PM EDT THU SEP 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PICKAWAY...
SOUTHWESTERN LICKING...EASTERN FRANKLIN AND FAIRFIELD COUNTIES UNTIL
815 PM EDT...
AT 745 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER CANAL
WINCHESTER...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...LANCASTER...REYNOLDSBURG...GROVE CITY...GAHANNA...
PICKERINGTON...BEXLEY...PATASKALA...CANAL WINCHESTER...GROVEPORT...
BALTIMORE...MILLERSPORT...PLEASANTVILLE...SUMMIT STATION...
WHITEHALL...ETNA...NEW ALBANY...OBETZ...ROYALTON AND LITHOPOLIS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 98 AND 121.
I-71 IN OHIO BETWEEN MILE MARKERS 101 AND 110.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3957 8267 3957 8269 3991 8309 4010 8283
3978 8241
TIME...MOT...LOC 2345Z 309DEG 20KT 3984 8279
CONIGLIOThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:31 PM EDT | Special Weather Statement | ILN | Fairfield, Franklin | 29 min |
| Sep 4, 2:05 PM EDT | Special Weather Statement | ILN | Auglaize | 25 min |
| Sep 4, 2:27 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 48 min |
| Sep 4, 2:29 PM EDT | Areal Flood Advisory | ILN | Auglaize, Mercer | 3 hr |
| Sep 4, 2:34 PM EDT | Special Weather Statement | ILN | Hardin | 26 min |
| Sep 4, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Mercer, Shelby | 46 min |
| Sep 4, 3:12 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| Sep 4, 3:19 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 26 min |
| Sep 4, 3:26 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan, Union | 3 hr |
| Sep 4, 3:27 PM EDT | Special Weather Statement | ILN | Mercer | 33 min |
| Sep 4, 3:32 PM EDT | Special Weather Statement | ILN | Shelby | 28 min |
| Sep 4, 3:36 PM EDT | Special Weather Statement | ILN | Montgomery | 24 min |
| Sep 4, 3:47 PM EDT | Special Weather Statement | ILN | Union | 28 min |
| Sep 4, 3:59 PM EDT | Special Weather Statement | ILN | Greene | 31 min |
| Sep 4, 4:10 PM EDT | Special Weather Statement | ILN | Franklin, Union | 50 min |
| Sep 4, 4:15 PM EDT | Areal Flood Advisory | ILN | Greene, Montgomery | 2 hr |
| Sep 4, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 40 min |
| Sep 4, 4:35 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 40 min |
| Sep 4, 4:36 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Madison, Union | 3 hr |
| Sep 4, 4:49 PM EDT | Special Weather Statement | ILN | Warren | 26 min |
| Sep 4, 4:59 PM EDT | Special Weather Statement | ILN | Fayette | 31 min |
| Sep 4, 5:02 PM EDT | Special Weather Statement | ILN | Greene | 28 min |
| Sep 4, 5:05 PM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Sep 4, 5:28 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Sep 4, 5:44 PM EDT | Special Weather Statement | ILN | Darke, Mercer | 31 min |
| Sep 4, 6:07 PM EDT | Special Weather Statement | ILN | Hocking | 23 min |
| Sep 4, 6:33 PM EDT | Special Weather Statement | ILN | Hamilton | 27 min |
| Sep 4, 6:51 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| Sep 4, 6:58 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Sep 4, 7:01 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 44 min |
| Sep 4, 7:06 PM EDT | Special Weather Statement | ILN | Butler | 24 min |
| Sep 4, 7:28 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| Sep 4, 7:44 PM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.